News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Hematology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Hematology Answers List

Forum Name: Hematology Topics

Question: Elevated Homocysteine


 zafarcs - Sat Sep 06, 2008 12:33 pm

Hello,
As my condition has a little longer history so i am sorry for a little longer post, i hope you do not mind my long post.
During my childhood i develop a fear of having some kind of sexual disease, for that i took a lot of ayurvedic medicine without prescription, for two year i kept taking many medicines without prescription. During these times i develop some psychological issues that i realized later. The conditions i developed were, Depression,Anxiety,very frequent urination,fatigue,burning eyes,facial tension and facial muscles pain and strange feelings in my fingers.
I visit a doctor and he ordered me full body test, everything came normal, blood work,urine,liver,heart,kidney all were normal and he said your body producing stress hormones in larger quantity.
But i realized i am having something more than stress, so i checked my homocysteine myself and it came out very high, 96umol/l, i lowered it with supplement(B6,B12,Folic Acid,Trimethylglycine). All symptoms have gone now except some food allergies and strange feelings in the fingers.
Do i need to go for some more tests because i see here doctors normally go for tests when some symptoms arise. So need your advise in this case.
Zafer
 Dr. Safaa Mahmoud - Wed Oct 22, 2008 8:49 am

User avatar Hello,

Homocysteine, it is an amino acid that is involved in the metabolism of certain connective tissue components.
Homocysteine is metabolized in the body by the aid of folic acid and vitamin B6 and B12.

If the level of these elements decline in the body homocysteine level will increase.
High level of homocysteine is also seen in some hereditary disorders.
High levels are known to be associated with coronary heart disease, stroke and peripheral vascular disease.

The test is not a routine one and it is recommended mainly to young individuals who present with an early onset cardiac disease or abnormal blood clotting (venous thrombosis) especially those who have no other risks for such conditions.

I would strongly advise you to avoid taking any medication without direct medical consultation and physician prescription. So, I would advise you to follow up with your doctor and to inform him with all the medications you receive for proper management.

Hope you find this information useful.
Please keep us updated.
Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here